INDICATIONS     CONTRA-INDICATIONS     DOSAGE     SIDE-EFFECTS     PREGNANCY     OVERDOSE     IDENTIFICATION     PATIENT INFORMATION

Logo FASTUM GEL

SCHEDULING STATUS:
S1

PROPRIETARY NAME
(and dosage form):

FASTUM GEL

COMPOSITION:
Each 100 g contains 2,5 g
ketoprofen i.e 2,5% m/m
Preservatives: p-hydroxybenzoic acid esters 0,1% m/m

PHARMACOLOGICAL CLASSIFICATION:
A 3.1 Antirheumatics (anti-inflammatory agents)

PHARMACOLOGICAL ACTION:
Ketoprofen is a non-steroidal anti-inflammatory agent. Since ketoprofen is an inhibitor of prostaglandin synthesis it provides for anti-inflammatory, analgesic effects. FASTUM GEL is ketoprofen in an excipient suitable for allowing it to reach the site of inflammation by transcutaneous route, providing the local treatment of painful joints, tendons, ligaments and muscles.

INDICATIONS:
For the relief of localised pain and inflammation associated with acute musculo-skeletal injuries.

CONTRA-INDICATIONS:
Known hypersensitivity to any of the ingredients.
Safety of FASTUM GEL during pregnancy and lactation has not been established.
Safety in children has not been established.

WARNINGS:
The prolonged use of products for topical application may cause hypersensitivity phenomena. In such cases the treatment should be discontinued and a suitable alternate therapy instituted. Since the application of FASTUM GEL may provoke photosensitisation, the treated skin area should not be exposed to the sun.

DOSAGE AND DIRECTIONS FOR USE:
Treatment should not exceed 7 days.
Persons 12 years and older: Apply to the affected area once or twice daily by gently massaging in order to help absorption. Apply 5 to 15 cm of gel with each application 100 - 300 mg ketoprofen).

SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
Considering the very low systemic absorption by topical application, systemic side effects are not expected, but cannot be excluded.
Side-effects experienced with systemically absorbed ketoprofen include:
Gastro-intestinal, peptic ulceration, gastro-intestinal bleeding, headache, dizziness, nervousness, skin rashes, pruritus, tinnitus, oedema, depression, drowsiness, insomnia, blurred vision and other ocular reactions.
Sensitivity reactions, abnormalities of liver function tests, impairment of renal function including interstitial nephritis or nephrotic syndrome, agranulocytosis and thromobocytopenia may occur less frequently.
FASTUM GEL should be used with caution in patients with asthma or bronchospasm, bleeding disorders, cardiovascular disease, peptic ulceration or a history of such ulceration, renal failure and in those who are receiving coumarin anticoagulants.
FASTUM GEL should not be applied to open wounds or lesions of the skin, or near the eyes.
Do not apply to mucous membranes.

KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
Treatment is symptomatic and supportive.

IDENTIFICATION:
A mucilaginous, colourless almost transparent gel with an aromatic odour.

PRESENTATION:
50 g and 100 g tubes.

STORAGE INSTRUCTIONS:
Store below 25°C.
KEEP OUT OF REACH OF CHILDREN.

REGISTRATION NUMBER:
Z/3.1/165

NAME AND BUSINESS ADDRESS OF APPLICANT:
Adcock Ingram Limited
Adcock Ingram Park
17 Harrison Avenue
Bryanston, 2152
Private Bag X69
Bryanston, 2021

DATE OF PUBLICATION OF THIS PACKAGE INSERT:
13/12/1991

New addition to this site: April 2004
Source: Pharmaceutical Industry

SAEPI HOME PAGE      TRADE NAME INDEX      GENERIC NAME INDEX      FEEDBACK
Information presented by Malahyde Information Systems © Copyright 1996-2004